Facebook Pixel
EmpowHER Guest

I currently take the drug Abilify. I have been on it for sometime now. Recently, I have been extremely tired after I eat. Why am I so Tired?

By Anonymous March 24, 2015 - 5:34pm
Rate This

I have been on this Abilfy injection for years. Blood test are normal they say. What can I do to make this sleepiness go away after I eat meals, and could you tell me why I am so tired?

Add a Comment1 Comments


Hello Anonymous,

Welcome to EmpowHER and thank you for reaching out to us with your concern about feeling tired after eating.

Do you only experience fatigue after meals?Do you feel this way after every meal? When did this start? Have you talked with your doctor about this? Do you have any other medical conditions? Are you taking any other medications?

For the benefit of all our readers, Abilify (aripiprazole) is an antipsychotic medication. It works by changing the actions of chemicals in the brain.

Anonymous, Abilify may cause you to have high blood sugar or hyperglycemia. Drowsiness is one sign of hyperglycemia.

I wonder if this could be the cause of your problem: high blood sugar levels caused by Abilify and compounded by eating. Carbohydrates get converted to glucose which the body uses as energy.

I urge you to call your doctor today and discuss this. Please keep us updated.


March 25, 2015 - 6:23am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.